I haven't been on too much. Here's why...car crash then TKR!

Discussion in 'Ask the Doctor' started by IceRaven3, Feb 22, 2015.

  1. IceRaven3

    IceRaven3 Member

    I'm trying to deal with pain from a broken sternum and head injuries in July, then in December I was cleared for a TKR the 22nd. I'm walking unassisted, but was suddenly yanked off the 5mg a day of oxycodone. My doctor, who prescribed this for 2 years, said I would become "addicted" (I'm not) and to double my dose of Lyrica (I can only stand 75mg a day). He thinks it's the fibro "wonder drug" and suggested I was just "depressed" and needed Cymbalta (I will never put another anti-depressant in my mouth). My PCP gave me Celebrex and said to "Go to the Pain Management Center. Those guys are EXPERTS!" I wanted to scream "Which part of TKR don't you get? It's only been 2 months and it HURTS!" My knee is throbbing, of course I have pain and flare, and I am trying SO hard to just get through this. I DO start aqua therapy next month, but is there anything non-drug related that will relieve some of the throbbing pain? I don't want to be spaced out or so nauseated I can't eat anything! I know other people have had this. What do you do? I also CANNOT keep myself warm! My body just doesn't retain heat! My "normal" is 96.8. Oh, to be out of pain for just ONE day!
  2. joanierav

    joanierav Member

    hey ice raven good to see you, havent seen you in ages. sorry you are having so much pain. what is tkr? i am not very good with abbreviations.

    pain is not my biggest issue, but i do get results with hot epsom salts baths, and massage. before the bath i take ultraset or ibuprofin. afterwards jump right into bed.

    also when the pain is real bad. i take ice cold shower for a few seconds. i first read that on this site many yrs ago. but never had the guts to try it until recently, when i got desperate with the pain. surprisingly it worked. please try it, and good luck

    hugs joanierav
  3. Alyssa-Admin

    Alyssa-Admin Active Member

    Sounds like you are going through a really rough time and I am sorry to read it. Yes, doctors like to throw meds at us - and as we all know, they sometimes don't work, there are other side effects and not to mention everything else.

    I would like to possibly suggest a few things for you. The first is - have you been to see a functional medical doctor? They might be able to get to the actual source of your pain, and use natural options to help treat you. In regards to feeling nauseas, I am guessing that some of the meds you are currently taking are potentially causing this issue. For me, if I don't literally eat within a space of 5 minutes from taking any opiates... not only do I feel nausea and lightheaded, but I also feel at times that my stomach lining is being shredded to pieces. By taking food right before or right after meds as well as taking Omeprazole has helped me hugely. Because, at the very, very least, you at least want to enjoy your food, and get some good nutrition into you!!!

    Please keep us posted.